Alert archive / Missouri / Wind Advisories in 2022

Wind Advisory 3, NWS Kansas City, MO

April 7, 20227 counties in Kansas; 22 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Apr 7, 2022, 10:17 AM CDT for 7 counties in Kansas; 22 counties in Missouri. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2022, 10:17 AM CDT (15:17 UTC)
Expired
Apr 7, 2022, 7:00 PM CDT
In force
9 hr
Issued by
NWS Kansas City, MO
All 29 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Ray County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

724 
WWUS73 KEAX 071517
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1017 AM CDT Thu Apr 7 2022

KSZ025-057-060-102>105-MOZ001>005-011>014-020>022-028>030-037-038-
043-044-080000-
/O.NEW.KEAX.WI.Y.0003.220407T1517Z-220408T0000Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Holt-Andrew-
De Kalb-Daviess-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-
Lafayette-Cass-Johnson MO-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Oregon, Maitland, 
Forest City, Craig, Savannah, Country Club Villa, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, 
Jamesport, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Kearney, Richmond, Lawson, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, 
and Warrensburg
1017 AM CDT Thu Apr 7 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northwest and west central Missouri.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Travel on north south oriented roads, like
  Interstates 29 and 35 through northwest and north central
  Missouri, could be difficult or dangerous for high profile
  vehicles due to the strong crosswinds.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
778 
WWUS73 KEAX 071824
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
124 PM CDT Thu Apr 7 2022

MOZ045-053-054-080000-
/O.EXA.KEAX.WI.Y.0003.000000T0000Z-220408T0000Z/
Pettis-Bates-Henry-
Including the cities of Sedalia, Butler, Adrian, Rich Hill, 
Clinton, and Windsor
124 PM CDT Thu Apr 7 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Pettis, Bates and Henry Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ025-057-060-102>105-MOZ001>005-011>014-020>022-028>030-037-038-
043-044-080000-
/O.CON.KEAX.WI.Y.0003.000000T0000Z-220408T0000Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Holt-Andrew-
De Kalb-Daviess-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-
Lafayette-Cass-Johnson MO-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Oregon, Maitland, 
Forest City, Craig, Savannah, Country Club Villa, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, 
Jamesport, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Kearney, Richmond, Lawson, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, 
and Warrensburg
124 PM CDT Thu Apr 7 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northwest and west central Missouri.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Travel on north south oriented roads, like
  Interstates 29 and 35 through northwest and north central
  Missouri, could be difficult or dangerous for high profile
  vehicles due to the strong crosswinds..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
553 
WWUS73 KEAX 072354
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
654 PM CDT Thu Apr 7 2022

KSZ025-057-060-102>105-MOZ001>005-011>014-020>022-028>030-037-038-
043>045-053-054-080100-
/O.EXP.KEAX.WI.Y.0003.000000T0000Z-220408T0000Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Holt-Andrew-
De Kalb-Daviess-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-
Lafayette-Cass-Johnson MO-Pettis-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Oregon, Maitland, 
Forest City, Craig, Savannah, Country Club Villa, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, 
Jamesport, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, 
Platte City, Riverside, Weatherby Lake, Weston, Gladstone, 
Liberty, Excelsior Springs, Kearney, Richmond, Lawson, 
Kansas City, Independence, Odessa, Higginsville, Lexington, 
Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, 
Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
654 PM CDT Thu Apr 7 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds have fallen below advisory threshold criteria however, 
winds will remain strong out of the northwest through tonight with
wind gusts 25 to 35 mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 7, 6:41 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Apr 7, 6:41 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
641 AM CDT Thu Apr 7 2022

.Discussion...
Issued at 440 AM CDT THU APR 7 2022

Key Messages...

- Chilly, cloudy, and very windy today with west-northwesterly
  wind gusts as high as 45 mph.

- Chilly, cloudy, and breezy conditions continue into Friday with
  a fairly hard freeze expected Friday night/Saturday morning.

- Warming trend begins Saturday with highs in the 70s returning by
  Sunday.

- Active weather pattern is expected Monday through Wednesday of
  next week with severe weather possible, especially on Wednesday.

Discussion...

The center of the 500 mb low currently resides near the border of
the Upper Peninsula of Michigan and northern Wisconsin and is
nearly stationary, with troughing across much of the central
CONUS. A tight pressure gradient will lead to very strong winds
today out of the west-northwest with sustained winds around 25 mph
and gusts up to 40 to even 45 mph. These strong winds paired with high
temperatures this afternoon only in the mid 40s to low 50s under
overcast skies, it will not be a particularly pleasant day for any
outdoor activities, much less Opening Day for baseball. Wrap
around moisture on the back side of the low will bring a slight
chance for some showers this afternoon/evening and even maybe a
few snowflakes late tonight into early Friday morning, especially
across northeastern MO. Winds should decrease by this evening,
but gusts up to 30 mph will likely still persist through the
overnight. Chilly, cloudy, and breezy conditions continue into
Friday as the region remains on the backside of the mid level
trough under northerly flow aloft with high temperatures only
reaching the mid to upper 40s for most locations. Skies should clear
Friday night with winds calming, allowing for good radiational
cooling and a widespread freeze Friday night into Saturday morning
(April 8th is the average date for the last freeze in KC over the
1991-2020 climate normal period). This will likely be a fairly
hard freeze with anywhere from 8 to 10 hours of subfreezing
temperatures and overnight lows in the mid to upper 20s.

Saturday will be a transition day as the trough exits to the east
and mid level ridging begins to build in from the west. This will
allow for temperatures to warm as high as 60 degrees toward the
MO/KS border (cooler temps as you head northeast). Mid level
ridging takes hold by Sunday, returning high temperatures to the
low to mid 70s Sunday afternoon.

Attention then turns to early to middle of next week. A large
scale trough develops over the western CONUS on Monday and
remains there through Tuesday, with warm and moist southerly flow
increasing dewpoints into the mid 40s to low 50s by Monday and mid
to upper 50s by Tuesday. A couple of weak mid level impulses are
expected to move through the region providing some subtle forcing
for ascent, and with decent deep layer shear in place, a few
strong to even severe storms may be possible (better chances on
Tuesday and primarily for areas along and south of the Interstate
70 corridor). The GFS and ECMWF differ in how they handle next
Wednesday, but the 00z ECMWF forecasts the western trough to take
on a negative tilt and finally eject eastward across the Plains
with the entire region within the warm sector Wednesday afternoon.
An approaching surface low and cold front would likely initiate
thunderstorms that afternoon and evening, with severe
thunderstorms possible given the combination of decent instability
(1500 J/kg of SB CAPE) and strong deep layer wind shear. As such,
the SPC (which favors the ECMWF solution) has nearly our entire
region highlighted for severe weather potential for next
Wednesday.

&&

.Aviation...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 640 AM CDT THU APR 7 2022

West northwesterly winds up to 25 knots with gusts as high as 35
to even 40 knots are expected for much of the day and evening before
relaxing a bit to gusts up to 30 knots by the early overnight
period. Mid level cloud cover will move in later this morning with
high end MVFR CIGs expected by late evening. There could be a few
passing light showers or drizzle today but not enough coverage or
impacts to even justify VCSH at this time.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...BMW
Aviation...BMW
Hazardous weather outlook, Apr 7, 5:10 AM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
510 AM CDT Thu Apr 7 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
510 AM CDT Thu Apr 7 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Gusty northwest winds will approach 30 to 40 mph on Thursday.
Relative humidity values will remain above critical thresholds, but
rapid fire growth is still possible with any fire that does ignite.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Freezing temperatures expected Saturday morning.

 Thunderstorms will be possible early to middle part of next week.
Some storms could be strong to severe.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.